Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 9, NWS Corpus Christi, TX

July 15, 2005Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 15, 2005, 3:45 PM CDT for Duval County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2005, 3:45 PM CDT (20:45 UTC)
Expired
Jul 15, 2005, 6:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2873 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 152046
FFWCRP
TXC131-152345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUVAL COUNTY IN TEXAS

* UNTIL 645 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAINFALL.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BENAVIDES...FREER...REALITOS AND ROSITA.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2787 9829 2733 9828 2740 9874 2802 9878

$$

TE
1 follow-up statement
000 
WGUS74 KCRP 152219
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 PM CDT FRI JUL 15 2005

TXC131-152227-
DUVAL-
517 PM CDT FRI JUL 15 2005

...THE FLASH FLOOD WARNING FOR DUVAL COUNTY HAS BEEN CANCELLED...

THE STRONGEST THUNDERSTORMS WITH THE HEAVIEST RAINFALL HAVE MOVED 
SOUTH OF THE WARNED AREA.  NO FLOODING HAS BEEN REPORTED.  AS A 
RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.  OCCASIONAL 
LIGHT TO MODERATE RAINFALL WILL STILL CONTINUE OVER THE COUNTY. 

LAT...LON 2787 9829 2733 9828 2740 9874 2802 9878

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:15 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 15, 3:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT FRI JUL 15 2005

.SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...WIDESPREAD TSRA
CONTINUE TO FIRE THIS AFTERNOON ALONG BOUNDARY FROM SW TO NE OF
CWFA. MAIN THREAT THIS EVENING WILL CONTINUE TO BE VERY HEAVY
RAINFALL.  VERY HIGH PWATS (AROUND 2.2 INCHES) AND SLOW STORM
MOTIONS WILL BE CONDUCIVE TO LOCALLY HEAVY RAINFALL.  WILL MENTION
THIS IN THE ZFP.  UPPER-LOW...RICH MOISTURE AND INCREASING
DIFFLUENCE ALOFT WILL KEEP POPS QUITE HIGH THROUGH THE NEXT FEW
PERIODS.  WILL RAISE POPS TO GENERALLY 50-70 PERCENT THROUGH
TOMORROW AND TAPER SLIGHTLY BY SATURDAY NIGHT.  WILL ALSO LOWER
TEMPS A BIT WITH INCREASED CHANCE OF CONVECTION.  DO NOT ANTICIPATE
WIDESPREAD SEVERE...BUT MAY SEE A FEW STORMS PULSE UP TO NEAR SEVERE
LEVELS AT TIMES.  MAIN THREAT WILL REMAIN FLASH FLOODING.

&&

MARINE...SCATTERED TSRA EXPECTED OVER THE COASTAL WATERS FOR THE
NEXT FEW PERIODS.  OTHER CONCERN IS EVENING/NOCTURNAL WIND SPEEDS
OVER THE WATERS.  EXPECTED SCEC CONDITIONS FOR THE SOUTHERN BAYS IN
THE LATE AFTERNOON HOURS ON SATURDAY...WITH SIMILAR CONDITIONS OVER
THE NEAR/OFFSHORE WATERS THIS EVENING AND AGAIN ON SATURDAY
EVENING.  SEAS WILL GENERALLY REMAIN BETWEEN 2 AND 4 FEET.

&&

.AVIATION...AREAS OF CONVECTION WILL CREATE MVFR/IFR CONDITIONS
ACROSS SOUTH TEXAS WITH VFR CONDITIONS PREVAILING OTHERWISE.  MAY
ALSO SEE MVFR CIGS DURING THE MORNING HOURS AS BOUNDARY LAYER
REMAINS WEAKLY CAPPED AND CU SPREAD OUT.

&&

.LONG-TERM (SUNDAY THROUGH FRIDAY)...THE BROAD TROUGH AXIS THAT IS
CURRENTLY AFFECTING THE CWA IS EXPECTED TO SHIFT GRADUALLY WWD BY
SUN AND MON AS RIDGING ALOFT BUILDS IN FROM THE EAST.  THIS WL
DIMINISH OUR OVERALL RAIN CHCS DURING THIS PD.  A FURTHER REDUCTION
IN MOISTURE IS EXPECTED ON MON AND INTO EARLY TUE AS SUBSIDENCE FROM
EMILY AFFECTS THE RGN.  OF COURSE...THE MAIN ISSUE WL REMAIN THE
EVENTUAL TRACK OF EMILY.  THE NHC FCST ALONG WITH MOST OF THE MODEL
CONSENSUS TAKE EMILY WITHIN AROUND 75 MILES OF BROWNSVILLE LATE TUE
NIGHT AND WED MORNING.  BASED UPON THE CURRENT OFFICIAL TRACK...
TROPICAL STORM CONDITIONS WL BE POSSIBLE LATE TUE INTO WED MORNING
ACROSS THE WATERS AND SRN PORTIONS OF THE CWA.  DUE TO THE LINGERING
UNCERTAINTY IN THE TRACK AND INTENSITY FCST...WE WL PLACE A WIND
CAVEAT IN THE ZFP AND CWF PRODUCTS PER NWS DIRECTIVE 10-601.  WENT
WITH SEAS 10-11 FT FOR THE OFFSHORE WATERS FROM LATE TUE INTO WED
MORNING.  OBVIOUSLY THESE COULD BE MUCH HIGHER BUT GIVEN THE
UNCERTAINTIES MENTIONED ABOVE...IT IS NOT PRUDENT TO GO OVERBOARD ON
SEAS RIGHT NOW.  AS EMILY TRACKS FURTHER INTO MEXICO ON WED AND
THU...THE BEST CHCS OF RAIN ALONG WITH LINGERING WINDS WL SHIFT WWD
ACROSS THE RIO GRANDE PLAINS.  BY FRI WE WL BE DEALING WITH MORE
TYPICAL LATE JULY CONDITIONS WITH SLIGHT CHC/LOW CHC POPS AND
GRADUALLY RECOVERING TEMPS.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  074 091 075 093 076 / 60 60 40 20 10
VICTORIA        072 090 073 094 075 / 70 70 50 30 20
LAREDO          078 099 079 101 079 / 70 60 50 30 20
ALICE           073 095 074 097 075 / 60 70 40 30 20
ROCKPORT        076 090 076 092 078 / 60 50 40 30 20
COTULLA         072 096 073 100 076 / 70 70 50 30 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

94/MJ...SHORT-TERM
80/MB...LONG-TERM
Hazardous weather outlook, Jul 15, 5:53 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT FRI JUL 15 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
553 AM CDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL REMAIN OVER EASTERN TEXAS
TODAY AND TONIGHT HELPING TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS.  DAYTIME HEATING AND ABUNDANT MOISTURE WILL LEAD TO AN
INCREASINGLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON.  SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING OVER SOUTHEAST
TEXAS AND WILL DEVELOP OVER THE HILL COUNTRY AND MOVE INTO THE RIO
GRANDE PLAINS THIS AFTERNOON AND BECOME MORE NUMEROUS BY EVENING AND
TONIGHT.  THIS COMPLEX OF THUNDERSTORMS WILL LIKELY BE SLOW MOVING
AND WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE RIO
GRANDE PLAINS...VICTORIA CROSSROADS...AND COASTAL BEND LATE TODAY AND
TONIGHT.  ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME STORMS MAY BRIEFLY REACH SEVERE LIMITS.
ADDITIONAL ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
POSSIBLE OVER PARTS OF THE RIO GRANDE PLAINS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
SATURDAY THROUGH MONDAY OVER THE REGION. HIGH MAXIMUM HEAT INDEX
VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS SATURDAY THROUGH
TUESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE
EMILY WILL APPROACH THE SOUTHERN TIP OF TEXAS BY EARLY WEDNESDAY.
SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL
WATERS TUESDAY...WITH TROPICAL STORM AND/OR HURRICANE CONDITIONS
EXPECTED WEDNESDAY. LINGERING MOISTURE AND INSTABILITY WILL
CONTRIBUTE TO ISOLATED SHOWERS AND THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.

DUNN
WC

In the hours before

Local storm report, Jul 15, 11:34 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT FRI JUL 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     PORT ARANSAS            27.83N 97.08W
07/15/2005                   NUECES             TX   LAW ENFORCEMENT

            ONE TRAILOR PUSHED OVER AT IB MAGEE COUNTY PARK.

&&

MORALES
Special weather statement, Jul 15, 12:14 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1214 PM CDT FRI JUL 15 2005

TXZ244-245-151815-
ARANSAS-SAN PATRICIO-
1214 PM CDT FRI JUL 15 2005

...SEVERAL TROPICAL FUNNELS AND WATERSPOUTS WERE SPOTTED OVER
ARANSAS AND SAN PATRICIO COUNTIES...

AT 1214 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED TROPICAL FUNNELS
AND POSSIBLE WATERSPOUTS OVER ARANSAS AND SAN PATRICIO COUNTIES. THE
ATMOSPHERE IS VERY MOIST AND UNSTABLE AND THE POTENTIAL FOR
ADDITIONAL TROPICAL FUNNELS AND WATERSPOUTS WILL CONTINUE.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

94
Local storm report, Jul 15, 12:37 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT FRI JUL 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TORNADO          5 SW ROCKPORT           27.99N 97.11W
07/15/2005                   ARANSAS            TX   LAW ENFORCEMENT

            NEAR FARMROAD 188 AND 1069.

&&

TE
Special weather statement, Jul 15, 2:37 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
237 PM CDT FRI JUL 15 2005

TXZ229>234-239>247-152030-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE
OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
237 PM CDT FRI JUL 15 2005

...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED ACROSS SOUTH TEXAS
TODAY...

ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF
TROPICAL FUNNEL CLOUDS ACROSS SOUTH TEXAS THIS AFTERNOON.  VERY
MOIST AND UNSTABLE AIR WILL CONTINUE TO FUEL SHOWERS AND
THUNDERSTORMS WHICH MAY PRODUCE BRIEF TROPICAL FUNNELS.

MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH
THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE
UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

94

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:36 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak39 min
Jul 14, 8:42 PM CDTFlash Flood WarningCRPLive Oak3 hr
Jul 14, 9:31 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak31 min
Jul 14, 9:40 PM CDTFlash Flood WarningCRPBee, Live Oak3 hr
Jul 14, 9:49 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Jul 14, 11:49 PM CDTFlash Flood WarningCRPWebb3 hr
Jul 15, 8:12 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jul 15, 10:34 AM CDTMarine Weather StatementCRP116 min
Jul 15, 12:01 PM CDTSpecial Marine WarningCRP44 min
Jul 15, 1:24 PM CDTFlash Flood WarningCRPNueces3 hr
Jul 15, 1:37 PM CDTTornado WarningCRPNueces23 min
Jul 15, 2:00 PM CDTTornado WarningCRPNueces30 min
Jul 15, 4:08 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.